MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BTT

FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BTT
Model Number RT125
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: one complaint rt125 swivel wye connected to a breathing circuit and one complaint rt125 swivel wye without a breathing circuit were returned to fph in (b)(4) and were visually inspected and pressure tested.Results: visual inspection revealed that the ports of both swivel wyes were cracked.The pressure test showed that the swivel wye connected to the breathing circuit was within specification and the swivel wye without a breathing circuit was outside of specification.Conclusion: investigations into this issue have determined that the cracking has most likely occurred due to improperly mixed material in the batch.We have since contacted the supplier and arranged for them to supply the molding material with the two parts already mixed.We anticipate that this will resolve the issue and the project to implement this change has recently been completed and the new pre-mixed material has now been implemented on the production line.All infant breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.Our user instructions that accompany the rt125 state the following: - check all connections are tight before use.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- set appropriate ventilator alarms.
 
Event or Problem Description
A hospital in (b)(6) reported via a fisher & paykel healthcare (fph) field representative that the swivel wye of three rt125 infant bias flow breathing circuit had a crack.This was found when the circuits kits were removed from the packaging.There was no patient involvement.

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key6943168
Report Number9611451-2017-00946
Device Sequence Number19045307
Product Code BTT
UDI-Device Identifier09420012431141
UDI-Public010942001243114110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT125
Device Catalogue NumberRT125
Device Lot Number2100208285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1